MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® RUBBER UTILITY CATHETER; ALL PURPOSE CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® RUBBER UTILITY CATHETER; ALL PURPOSE CATHETER
Model Number 277716
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Date of Event 01/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that these all purpose catheters caused urinary tract infection and they were flimsy.It was unknown if the device contributed to the urinary tract infection at this time and medical intervention was unknown.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be due to ¿patient sensitivity to materials¿.It is unknown whether the device had met relevant specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.The dhr review could not be performed without a lot number.The instructions for use were found adequate and state the following: warning: do not use ointments or lubricants having a petrolatum base.They will damage latex.This is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristic's of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Visually inspect the product for any imperfections or surface deterioration prior to use.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Caution: this product contains natural rubber latex which may cause allergic reactions.Caution: federal (usa) law restricts this device to sale by or on the order of a physician.The information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD® RUBBER UTILITY CATHETER
Common Device Name
ALL PURPOSE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key16271855
Report Number1018233-2023-00477
Device Sequence Number20705929
Product Code KOD
UDI-Device Identifier00801741034114
UDI-Public(01)00801741034114
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number277716
Device Catalogue Number277716
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/14/2023
Supplement Date Received by Manufacturer05/02/2023
Initial Report FDA Received Date01/31/2023
Supplement Report FDA Received Date05/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown